Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 27, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 15, 2003, 3:25 PM EDT for Hamilton County, Ohio; Dearborn County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 15, 2003, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Dearborn County, IN, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 151928 FFWILN INC029-OHC061-152215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DEARBORN COUNTY IN INDIANA... HAMILTON COUNTY IN OHIO... * UNTIL 615 PM EDT (515 PM EST)... * AT 325 PM EDT (225 PM EST) ...RADAR INDICATED VERY HEAVY RAIN OVER HAMILTON AND NORTHERN DEARBORN COUNTIES. UP TO 2 INCHES OF RAIN HAD FALLEN SINCE 2 PM EDT (1 PM EST). AN ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED IN THE WARNED AREA. * AT 320 PM EDT (220 PM EST)..A SKYWARN SPOTTER REPORTED FLASH FLOODING IN WHITE OAK. A COUPLE OF STREAMS WERE ONE TO TWO FEET OUT OF THEIR BANKS. * SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE... PINHOOK CREEK... JAMESON CREEK... TANNERS CREEK... COOPER RUN... BRIARLY CREEK... TAYLOR CREEK... MILL CREEK... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BRIGHT... GREENDALE... HIDDEN VALLEY... CINCINNATI... CLEVES... DEER PARK... FINNEYTOWN... HARRISON... MOUNT HEALTHY... SHARONVILLE... SPRINGDALE... WYOMING... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
1 follow-up statement
000 WGUS71 KILN 152211 FFSILN INC029-OHC061-152230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 610 PM EDT SUN JUN 15 2003 ...THE FLASH FLOOD WARNING FOR DEARBORN AND HAMILTON COUNTIES IS BEING ALLOWED TO EXPIRE... AT 610 PM EDT (510 PM EST)...RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA....AND THE THREAT FOR ADDITIONAL FLOODING WAS DIMINISHING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. HOWEVER...HIGH WATER REMAINS ACROSS PARTS OF HAMILTON AND NORTHERN DEARBORN COUNTIES. THIS WILL SLOWLY SUBSIDE THROUGH THE EVENING. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:04 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 15, 11:04 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION..UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1104 AM EDT SUN JUN 15 2003 WILL EXTEND THE FLOOD WATCH OVERNIGHT...AND KEEP SAME AREAL COVERAGE. OKAY...SOMEONE YESTERDAY SAID THAT THE MODELS WERE OVERDONE WITH THE PCPN NORTH OF THE FRONT. OH....THAT WAS ME. I MUST HAVE BEEN IN A DREAM WORLD. I HAVE SEEN THE ERROR OF MY WAYS AND HAVE FLOPPED 180 DEGREES TO KEEPING CHANCE PCPN IN THRU WEDNESDAY. ONE EXCEPTION IS THE EXTREME NORTH...WHICH SHOULD STAY DRY TONIGHT AND TOMORROW. SURFACE FRONT REMAINS HUNG UP IN NORTHERN KY AND STAYS THERE INTO WEDNESDAY. ATMOSPHERE NORTH OF FRONT IS UNSTABLE WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S AND PW ARE BETWEEN 1 AND 1.5 INCHES. WEAK VORTS MOVE EAST ACROSS FA THE NEXT SEVERAL PERIODS. WITH PCPN EFFICIENCY OVER 1 WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD IN THE SOUTH. UPPER LOW DIVES SE FROM UPPER MISSISSIPPI VALLEY ON TUESDAY. WILL INTRODUCE CHANCE OF PCPN IN THE NORTH WITH THIS FEATURE. WITH ADDITIONAL RAIN HAVE KNOCKED HIGHS DOWN OVER THE NEXT SEVERAL DAYS. CLEMISILN OUT SHORTLY. .ILN... IN...FLOOD WATCH UNTIL 6 AM MON INZ058>059-066-073>075-Z080. KY...FLOOD WATCH UNTIL 6 AM MON KYZ089>100. OH...FLOOD WATCH UNTIL 6 AM MON OHZ060-070-077>079-081>082-088. SITES
Hazardous weather outlook, Jun 15, 5:15 AM EDT, 10 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 515 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A STATIONARY FRONT WILL REMAIN ALONG AND NEAR THE OHIO RIVER THROUGH TONIGHT. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. SINCE THE ATMOSPHERE CONTINUES TO BE VERY MOIST... THUNDERSTORMS WILL BE CAPABLE OF DROPPING HEAVY RAIN. AS A RESULT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE ALONG AND SOUTH OF THE OHIO RIVER. THE HEAVY RAINFALL...COMBINED WITH SATURATED SOILS...COULD CAUSE CREEKS...STREAMS AND POOR DRAINAGE AREAS TO FLOOD QUICKLY IN A SHORT PERIOD OF TIME. PLEASE SEE CLEFFAILN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 15, 9:42 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
942 AM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM 4 W EATON OH FLASH FLOOD
06/15/03 PREBLE HIGHWATER ON S.R. 122
0935 AM 4 SW EATON OH FLASH FLOOD
06/15/03 PREBLE FLOODED ROADS AROUND LAKE
LAKENGREN
0935 AM 5 SW EATON OH FLASH FLOOD
06/15/03 PREBLE HIGHWATER ON S.R. 732
ARLocal storm report, Jun 15, 11:05 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1105 AM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 6 SW CAMDEN OH FLASH FLOOD
06/15/03 PREBLE HOUSTON WOODS
ROADS CLOSED DUE TO HIGH
WATER
1050 AM 10 SW EATON OH FLASH FLOOD
06/15/03 PREBLE S.R. 177 NEAR FAIRHAVEN
CLOSED DUE TO HIGH WATER
1050 AM CAMDEN OH FLASH FLOOD
06/15/03 PREBLE 4 FEET OF WATER OVER S. R.
127 JUST NORTH OF CAMDEN
ARLocal storm report, Jun 15, 12:10 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1210 PM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM CAMDEN OH FLASH FLOOD
06/15/03 PREBLE RESIDENTS EVACUATED FROM
MOBILE HOMES DUE TO
FLOODING
ARLocal storm report, Jun 15, 12:43 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1243 PM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM WEST COLLEGE CORNER IN FLASH FLOOD
06/15/03 UNION SEVERAL ROADS CLOSED
1209 PM 2 NE BROOKVILLE IN FLASH FLOOD
06/15/03 FRANKLIN HIGH WATER SIGNS ON FOX
RUN ROAD
1210 PM 1 S SOMERVILLE OH FLASH FLOOD
06/15/03 BUTLER SR 127, 177, 744 AND 27
CLOSED DUE TO HIGH WATER
RLGLocal storm report, Jun 15, 2:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
239 PM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HANOVER TOWNSHIP OH FLASH FLOOD
06/15/03 BUTLER SEVERAL ROADS FLOODED
0223 PM WEST COLLEGE CORNER IN FLASH FLOOD
06/15/03 UNION SEVERALSTREETS FLOODED
0223 PM CAMDEN OH FLASH FLOOD
06/15/03 PREBLE SR 223 FLOODED
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:40 AM EDT | Flash Flood Warning | ILN | Preble | 95 min |
| Jun 15, 10:14 AM EDT | Flash Flood Warning | ILN | Preble | 91 min |
| Jun 15, 10:44 AM EDT | Flash Flood Warning | ILN | Butler | 2 hr |
| Jun 15, 11:45 AM EDT | Flash Flood Warning | ILN | Preble | 90 min |
| Jun 15, 12:44 PM EDT | Flash Flood Warning | ILN | Butler | 3 hr |
| Jun 15, 11:30 AM EDT | Flash Flood Warning | ILN | Franklin | 60 min |
Nearby
Flash Flood Warnings in Ohio, 2003Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.